Police warn parents about synthetic LSD drug
[Picture shows synthetic LSD/acid collected Monday evening when two teens experienced adverse effects from the drug]
What was believed to be a bad reaction to LSD, sent a 17-year old Bacliff teen and a 15-year old Friendswood teen to the hospital Monday evening. At approximately 10:00 p.m. on October 5, police and EMS personnel had to restrain the two teens who were experiencing adverse effects from what police were told was LSD, or acid. Another 16-year old Friendswood teen was present but did not appear to be having the same type of reaction. He told police that each of them took three hits of acid before the violent reaction began. That teen still had several hits left and hidden in his shoe. Police field-tested the substance but it did not test positive for LSD, which is common with a dangerous synthetic form of LSD. These particular hits were square stamps with pink spots.
This incident comes just 6 weeks after a drug raid conducted by Friendswood Police and Brazoria County at an apartment in Pearland. During the raid, 25i-NBOMe, also known as N-bomb, was seized along with heroin, cocaine, methamphetamine and prescriptions pills. The apartment was manufacturing N-Dimethyltryptamine, DMT, a psychedelic drug. The unofficial tally of this synthetic psychedelic was 16 pounds and it is believed to be one of the largest seizures of this substance in the area.
The LSD-like substance seized last night will be sent to a lab for testing, but officials believe it will likely be 25i-NBOMe. It is one of the most dangerous drugs on the street. It is cheap, easy to hide and teenagers are the targeted users. Although the drug became illegal in the United States two years ago, like other synthetic drugs, manufacturers can manipulate the chemical makeup to try to keep it legal.
The synthetic drug is LSD-like in some respects. It is often put on cartoon character stamps that are put under the tongue. But, instead of having the desired LSD kind of effects, some users are experiencing toxic effects with hallucinations, a rise in temperature, heart rate and blood pressure, seizures and death.
Police first alerted the community to this LSD-like synthetic drug in 2012 when the substance was found during an arrest and followed the death of a Friendswood man who took the synthetic LSD at a rave party in Houston. In the past nine months, there have been at least three arrests where an LSD-like substance was found.
The rapid rise in popularity is attributed to its accessibility. These synthetic drugs are dangerous and potentially deadly. They are in our community and some of them are being manufactured here. Parents, law enforcement, and first responders need to be aware of their existence and their effects.